Pennsylvania, 2019Hail and Damaging Winds in Pennsylvania, June 2, 2019
June 2, 2019 · NWS CTP · 3 events in 3 counties and zones
Scattered thunderstorms drifted northeastward into south-central Pennsylvania, well ahead of an approaching cold front, during the late afternoon and early evening of June 2, 2019. Although it was a relatively low-CAPE, low-shear environment, a few of the storms were able to produce wind damage and quarter-sized hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms drifted northeastward into south-central Pennsylvania, well ahead of an approaching cold front, during the late afternoon and early evening of June 2, 2019. Although it was a relatively low-CAPE, low-shear environment, a few of the storms were able to produce wind damage and quarter-sized hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 2, 2:16 PM EST, 58 minutes earlier.
Area forecast discussion, Jun 2, 2:16 PM EST, 58 minutes before
Area Forecast Discussion
National Weather Service State College PA
316 PM EDT Sun Jun 2 2019
.SYNOPSIS...
A strong frontal system will bring drier and much cooler weather
to the region. The first half of this week will be dry and
unseasonably cool. The second half of the week will warm up with
chances for showers and thunderstorms returning.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1820Z Radar shows scattered showers forming across central PA.
An isolated thunderstorm is glancing the far southwestern corner
of the Alleghenies. Expect showers and storms to increase in
intensity through the second half of the afternoon and through
the early evening hours. The front is driving into western PA
with the best forcing south of the Mason Dixon. However the best
heating, along with the highest dewpoints has been through the
Lower Susq. So expect that region to have the best chance for
showers and thunderstorms. Hence why a slight risk for the
eastern portion of the central PA remains in a slight risk. CAPE
is fairly marginal, but around 700 J/kg so should be enough to
spark a storm. the issue with forming significant storms is the
weak shear. The main threats are wind and hail. Some heavy rain
is possible in the east, so there is a small chc of excessive
rain as well.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
Any thunderstorms should weaken shortly after sunset.
Dry air spreads across all the area overnight with dewpoints in
the 30s over about half of the area by morning. Some clouds do
come back into the NW and wind is at least 5 MPH and increases
through the night, so frost is unlikely. Mins should be in the
l50s SE and just into the 30s in the coolest places of the NW.
Maxes on Monday will be well below normal, by about 17-18 degs
in the NW and around 10 degs in the SE. The dense air will rush
in and make gusts into the 20s. Plenty of sunshine to be had.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
*Unseasonably cold and less humid air Monday night and Tuesday.
*Frost possible across north central PA early Tuesday morning.
*Unsettled pattern returns Wed-Sun with daily chances for
showers or thunderstorms.
Monday night the upper trough axis moves to our east leaving
central PA in a dry northwest flow with a surface high center to
our west over Ohio and Southwest PA sinking southeast into West
Virginia. Frost will depend on winds cutting off at the boundary
layer to develop an inversion and a lack of cirrus. Expect
minimum temps in the northern tier to drop into the mid 30s.
By Tuesday afternoon we will be back into a warming pattern.
Some showers and thunderstorms north of a warm front over the
Great Lakes area may move southeast into the northern tier late
in the day. Chances for showers and thunderstorms will move
across central PA Wednesday and Thursday triggered by weak short
waves. Models differ on timing.
Drier weather possible across the north Friday and Saturday with
a surface high building into Central NY. A storm system over the
upper Mississippi Valley has a warm front east across VA. This
may push far enough north to bring a chance of showers or
thunderstorms across southcentral PA.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
Showers continue to form across the region. Generally VFR cigs
and vsbys continue. However IFR cigs continue at BFD. These
should continue this afternoon. MVFR cigs have formed at JST due
to the low level flow. Expect periods of IFR in TSRA late this
afternoon and early evening. Best chances for this will be the
Eastern TAF sites.
A second wave of showers/isolated tstms possible early evening.
However most convection should be over shortly after sunset,
exiting the SE by 01z.
Dry air spreads across the area tonight with enough wind to
preclude any cig/fog restrictions from developing, keeping
entire area VFR. Some clouds impact the northern mountains on
Mon, but overall a VFR day in store as winds pick up to 10-15
mph with gusts to 20-25 mph before diminishing Mon eve.
.Outlook...
Mon-Tue...No sig wx.
Wed-Thu...Cig restrictions poss NW. Sct showers/t-storms bring
local restrictions areawide.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...Dangelo
NEAR TERM...Dangelo/Ceru
SHORT TERM...Dangelo/Ceru
LONG TERM...Watson/Steinbugl
AVIATION...Ceru/RXR
Hazardous weather outlook, Jun 2, 2:40 PM EST, 34 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
340 PM EDT Sun Jun 2 2019
PAZ004>006-010-011-037-031945-
Warren-McKean-Potter-Elk-Cameron-Tioga-
340 PM EDT Sun Jun 2 2019
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
PAZ012-017>019-024>028-033-034-041-042-045-046-049>053-056>059-063-
031945-
Northern Clinton-Clearfield-Northern Centre-Southern Centre-Cambria-
Blair-Huntingdon-Mifflin-Juniata-Somerset-Bedford-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
340 PM EDT Sun Jun 2 2019
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
PAZ035-036-064>066-031945-
Fulton-Franklin-Adams-York-Lancaster-
340 PM EDT Sun Jun 2 2019
...SEVERE THUNDERSTORM WATCH 318 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
In the hours before
Local storm report, Jun 2, 10:11 AM EST, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1111 AM EDT SUN JUN 02 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM HEAVY RAIN RUSSELL 41.92N 79.14W
06/02/2019 M1.13 INCH WARREN PA SOCIAL MEDIA
24-HOUR RAINFALL.
&&
EVENT NUMBER CTP1901428
TYBURSKILocal storm report, Jun 2, 12:14 PM EST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
114 PM EDT SUN JUN 02 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG WARREN 41.84N 79.14W
06/01/2019 WARREN PA 911 CALL CENTER
TREES AND WIRES DOWN
&&
EVENT NUMBER CTP1901429
TRAVISLocal storm report, Jun 2, 12:21 PM EST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
121 PM EDT SUN JUN 02 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG 1 SE ALLEGHENY SPRINGS 41.82N 79.29W
06/01/2019 WARREN PA 911 CALL CENTER
6 TREES DOWN ON DUNNS EDDY RD.
&&
EVENT NUMBER CTP1901430
TRAVISLocal storm report, Jun 2, 12:25 PM EST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
125 PM EDT SUN JUN 02 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG COLUMBUS 41.95N 79.58W
06/01/2019 WARREN PA 911 CALL CENTER
TREES DOWN ON PLANK RD.
&&
EVENT NUMBER CTP1901431
TRAVISLocal storm report, Jun 2, 12:27 PM EST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
127 PM EDT SUN JUN 02 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG COLUMBUS 41.95N 79.58W
06/01/2019 WARREN PA 911 CALL CENTER
TREE DOWN ON MOBILE HOME
&&
EVENT NUMBER CTP1901432
TRAVISLocal storm report, Jun 2, 12:28 PM EST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
128 PM EDT SUN JUN 02 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG 1 SE ALLEGHENY SPRINGS 41.82N 79.29W
06/01/2019 WARREN PA 911 CALL CENTER
6 TREES DOWN ON DUNNS EDDY RD.
0640 PM TSTM WND DMG COLUMBUS 41.95N 79.58W
06/01/2019 WARREN PA 911 CALL CENTER
TREES DOWN ON PLANK RD.
0640 PM TSTM WND DMG COLUMBUS 41.95N 79.58W
06/01/2019 WARREN PA 911 CALL CENTER
TREE DOWN ON MOBILE HOME
0645 PM TSTM WND DMG WARREN 41.84N 79.14W
06/01/2019 WARREN PA 911 CALL CENTER
TREES AND WIRES DOWN
1110 AM HEAVY RAIN RUSSELL 41.92N 79.14W
06/02/2019 M1.13 INCH WARREN PA SOCIAL MEDIA
24-HOUR RAINFALL.
&&
EVENT NUMBER CTP1901430 CTP1901431 CTP1901432 CTP1901429 CTP1901428
TRAVISThunderstorm Wind, Franklin
- When
- June 2, 3:14 PM EST
- Where
- Franklin County, 3.18 mi E of Sylvan
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.752, -77.970
A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires across Shimpstown Road south of Mercersburg.
Thunderstorm Wind, Adams
- When
- June 2, 3:50 PM EST
- Where
- Adams County, 1.27 mi ENE of Fairfield Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.760, -77.330
A severe thunderstorm producing winds estimated near 60 mph knocked down a tree across a road southeast of Fairfield that was cleared by the volunteer fire department.
Hail, Lancaster
- When
- June 2, 5:03 PM EST
- Where
- Lancaster County, 0.87 mi NW of Lampeter
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.990, -76.240
A severe thunderstorm produced quarter-sized hail in Lampeter.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Illinois, June 2 to 13, 2019$33 million · 4 events
- Flash Flood in Missouri, June 2, 2019$5.4 million · 1 event
- Flooding in Missouri, June 2 to 12, 2019$2.0 million · 2 events
- Hail in North Dakota, June 2, 2019$315,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in Virginia, June 2, 20195 injured · 1.75 in hail · 17 events
- Hail and Damaging Winds in New York, June 2, 20192 injured · $23,000 · 1 in hail · 9 events
- Damaging Winds in Virginia, June 2, 2019$65,000 · 60 kt wind · 3 events
- Hail in Nevada, June 2, 2019$50,000 · 0.25 in hail · 1 event
- Damaging Winds in North Carolina, June 2, 2019$45,000 · 56 kt wind · 3 events
- Hail and Damaging Winds in Maryland, June 2, 20192 in hail · 31 events
- Flash Flood and Hail in West Virginia, June 2, 2019$5,000 · 1.75 in hail · 26 events
- Tornado and Hail in New Mexico, June 2, 2019EF0 · 25 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 837358, 837359, 837357.